Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 25, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Nov 29, 2008, 3:10 PM MST for Box Butte County, Dawes County, Nebraska. It took effect at Nov 30, 2008, 5:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2008, 3:10 PM MST (22:10 UTC)
- In effect from
- Nov 30, 2008, 5:00 AM MST
- Expired
- Nov 30, 2008, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE
The radar
The Rapid City radar (KUDX), 185 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 292210 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MST SAT NOV 29 2008 ...HIGH WINDS ON THE WAY FOR SUNDAY... .UPPER LEVEL JET OVER 150 KNOTS WITH LOW LEVEL 50 KNOT JET EXPECTED ON SUNDAY. WITH UNIDIRECTIONAL NORTHWEST FLOW AT ALL LEVELS...PROBABILITY OF HIGH WIND EVENT IS HIGH. NEZ001>003-300615- /O.NEW.KCYS.WI.Y.0025.081130T1200Z-081201T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 310 PM MST SAT NOV 29 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY. A VERY INTENSE JET STREAM WILL CREATE GUSTY NORTHWEST WINDS ACROSS THE NEBRASKA PANHANDLE ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ019>021-054-055-WYZ068>070-300615- /O.NEW.KCYS.HW.A.0018.081130T1200Z-081201T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...TORRINGTON...CHEYENNE... PINE BLUFFS 310 PM MST SAT NOV 29 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. A VERY INTENSE JET STREAM WILL CREATE GUSTY NORTHWEST WINDS ACROSS THE PARTS OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE ON SUNDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ EISE WWW.WEATHER.GOV/CHEYENNE
5 follow-up statements
000 WWUS75 KCYS 292213 CCA NPWCYS URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 312 PM MST SAT NOV 29 2008 ...HIGH WINDS ON THE WAY FOR SUNDAY... .UPPER LEVEL JET OVER 150 KNOTS WITH LOW LEVEL 50 KNOT JET EXPECTED ON SUNDAY. WITH UNIDIRECTIONAL NORTHWEST FLOW AT ALL LEVELS...PROBABILITY OF A HIGH WIND EVENT IS HIGH. NEZ001>003-300630- /O.NEW.KCYS.WI.Y.0025.081130T1200Z-081201T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 312 PM MST SAT NOV 29 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY. A VERY INTENSE JET STREAM WILL CREATE GUSTY NORTHWEST WINDS ACROSS THE NEBRASKA PANHANDLE ON SUNDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ019>021-054-055-WYZ068>070-300630- /O.COR.KCYS.HW.A.0018.081130T1200Z-081201T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...TORRINGTON...CHEYENNE... PINE BLUFFS 312 PM MST SAT NOV 29 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. A VERY INTENSE JET STREAM WILL CREATE GUSTY NORTHWEST WINDS ACROSS PARTS OF SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE ON SUNDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ EISE WWW.WEATHER.GOV/CHEYENNE
000 WWUS75 KCYS 300622 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1122 PM MST SAT NOV 29 2008 ...HIGH WINDS ON THE WAY FOR SUNDAY... .VERY STRONG NORTHWEST WINDS WILL PREVAIL AT THE SURFACE AND ALOFT OVER THE NEBRASKA PANHANDLE AND FAR SOUTHEAST WYOMING ON SUNDAY. NEZ001>003-301200- /O.CON.KCYS.WI.Y.0025.081130T1200Z-081201T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 1122 PM MST SAT NOV 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY. STRONG NORTHWEST WINDS WILL BLOW ACROSS THE NORTHERN NEBRASKA PANHANDLE ON SUNDAY. SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ019>021-054-055-WYZ068>070-301200- /O.CON.KCYS.HW.A.0018.081130T1200Z-081201T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...TORRINGTON...CHEYENNE... PINE BLUFFS 1122 PM MST SAT NOV 29 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST SUNDAY THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST SUNDAY THROUGH SUNDAY AFTERNOON. STRONG NORTHWEST WINDS WILL BLOW ACROSS EXTREME SOUTHEAST WYOMING AND THE SOUTHERN HALF OF THE NEBRASKA PANHANDLE ON SUNDAY. THE WINDS WILL STEADILY INCREASE AND BY MID MORNING...SPEEDS WILL BE FROM 25 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. $$ JLH
000 WWUS75 KCYS 300948 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 248 AM MST SUN NOV 30 2008 ...STRONG WINDS WILL OCCUR TODAY ACROSS EXTREME SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... .VERY STRONG NORTHWEST WINDS WILL PREVAIL AT THE SURFACE AND ALOFT OVER THE NEBRASKA PANHANDLE AND FAR SOUTHEAST WYOMING ON SUNDAY. WYZ069-301100- /O.CAN.KCYS.HW.A.0018.081130T1200Z-081201T0000Z/ CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 248 AM MST SUN NOV 30 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. THE CHEYENNE FOOTHILLS WILL BE ON THE WESTWARD EXTENT OF THE STRONGEST WINDS...THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. HOWEVER...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE TODAY. $$ NEZ019>021-054-055-WYZ068-070-302200- /O.UPG.KCYS.HW.A.0018.081130T1200Z-081201T0000Z/ /O.NEW.KCYS.HW.W.0041.081130T1200Z-081201T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS 248 AM MST SUN NOV 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INTENSIFY ACROSS EXTREME SOUTHEAST WYOMING AND THE SOUTHERN HALF OF THE NEBRASKA PANHANDLE TODAY. THE WINDS WILL STEADILY INCREASE AND BY MID MORNING...SPEEDS WILL BE FROM 25 TO 40 MPH WITH GUSTS TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. $$ NEZ001>003-302200- /O.CON.KCYS.WI.Y.0025.081130T1200Z-081201T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 248 AM MST SUN NOV 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTHWEST WINDS WILL STRENGTHEN ACROSS THE NORTHERN NEBRASKA PANHANDLE TODAY. SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HAHN
000 WWUS75 KCYS 302120 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 220 PM MST SUN NOV 30 2008 ...STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON ACROSS EXTREME SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... NEZ019>021-054-055-WYZ068-070-010000- /O.CON.KCYS.HW.W.0041.000000T0000Z-081201T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS 220 PM MST SUN NOV 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTHWEST WINDS WILL CONTINUE ACROSS EXTREME SOUTHEAST WYOMING AND THE SOUTHERN HALF OF THE NEBRASKA PANHANDLE TODAY. THE WINDS HAVE STEADILY INCREASED THROUGH THE DAY WITH SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE STRONGEST RECORDED WINDS THUS FAR TODAY OCCURRED AT HARRISBURG NEBRASKA AT NOON WITH SUSTAINED WIND OF 46 MPH AND GUST OF 62 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. $$ NEZ001>003-010000- /O.CON.KCYS.WI.Y.0025.000000T0000Z-081201T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 220 PM MST SUN NOV 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. NORTHWEST WINDS WILL CONTINUE ACROSS THE NORTHERN NEBRASKA PANHANDLE TODAY. SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS NEAR 55 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KCYS 010000 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MST SUN NOV 30 2008 NEZ019>021-054-055-WYZ068-070-010100- /O.EXP.KCYS.HW.W.0041.000000T0000Z-081201T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-PINE BLUFFS- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...TORRINGTON...PINE BLUFFS 500 PM MST SUN NOV 30 2008 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. THE STRONG NORTHWEST WINDS WERE RAPIDLY DECREASING WITH SUNSET. SPEEDS WILL ONLY BE FROM 10 TO 20 MPH THE REST OF THIS EVENING. $$ NEZ001>003-010100- /O.EXP.KCYS.WI.Y.0025.000000T0000Z-081201T0000Z/ SIOUX-DAWES-BOX BUTTE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE 500 PM MST SUN NOV 30 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. THE STRONG NORTHWEST WINDS WERE DIMINISHING RAPIDLY LATE THIS AFTERNOON. SPEEDS WILL ONLY BE FROM 10 TO 15 MPH TONIGHT. $$ JLH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:02 PM MST, 8 minutes earlier.
Area forecast discussion, Nov 29, 3:02 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MST SAT NOV 29 2008
.SHORT TERM...
FORECAST CHALLENGE TONIGHT AND SUNDAY IS THE PROBABILITY OF HIGH
WINDS OVER NEBRASKA PANHANDLE AND ADJACENT WYOMING COUNTIES.
SECOND CHALLENGE IS WINTER WEATHER OVER LARAMIE RANGE AND
SOUTHERN MOUNTAINS.
GFS AND ECMWF SHOWING 50+ KNOTS 700 MB WINDS TONIGHT THROUGH SUNDAY
ASSOCIATED WITH 150+ 250 MB JET. WIND FLOW AT ALL LEVELS WILL BE FROM
NORTHWEST...AND WITH GFS MOS LEANING TO HIGHER SUSTAINED WINDS. POSITION
OF JET MAY BE FARTHER WEST PER CURRENT TRENDS ON SATELLITE...SO WILL
INCLUDE WYOMING COUNTIES ADJACENT TO NEBRASKA AS WELL AS THE PANHANDLE
COUNTIES.
REGARDING WINTER WEATHER...WILL KEEP ADVISORY GOING THROUGH SUNDAY
OVER LARAMIE RANGE AND SOUTHERN MOUNTAINS. EXPECT UPPER JET TO INTERACT
WITH TERRAIN AND KEEP PRECIPITATION GOING...ESPECIALLY ON NORTHWEST
FACING SLOPES. SOME AREAS OF BLOWING SNOW WITH THE NORTHWEST
WINDS WILL REDUCE VISIBILITIES...ESPECIALLY MOUNTAINS.
.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...
THE STRONG UPPER LEVEL JET BRINGING THE GUSTY WINDS TO THE AREA WILL
SLOWLY TAPER OFF THROUGH THE EARLY EVENING. TEMPERATURES OVERNIGHT
WILL BE IN THE 20S ACROSS LOWER ELEVATIONS OF THE CWA WITH TEENS IN
THE MOUNTAINS. MODELS FAIRLY CONSISTENT ON MONDAY WITH SHORTWAVE
RIDGE MOVING OVER WYOMING ON MONDAY. TEMPERATURES ON MONDAY
SHOULD BE MUCH WARMER THAN SEASONAL NORMALS BY NEARLY 10F DEGREES
WITH HIGHS IN THE 50S. THE SURFACE PRESSURE GRADIENT TIGHTENS ACROSS
WYOMING ON MONDAY...THUS EXPECT WESTERLY WINDS TO INCREASE ACROSS
THE TYPICAL WIND PRONE AREAS FROM CHEYENNE THROUGH DOUGLAS ON
INTERSTATE 25 AND BETWEEN VEDAUWOO AND RAWLINS ON INTERSTATE 80.
BOTH SUSTAINED WINDS AND GUSTS APPEAR TO BE WELL BELOW ANY TYPE OF
WIND HIGHLIGHTS.
AN UPPER LEVEL SYSTEM FROM CANADA AND ASSOCIATED SURFACE COLD FRONT
WILL MOVE ACROSS WYOMING AND THE NEBRASKA PANHANDLE ON TUESDAY
AFTERNOON. THIS WILL INITIALLY START OUT AS RAIN ACROSS NORTHERN
PORTIONS OF THE CWA AND SLOWLY BECOME MORE WIDESPREAD ACROSS THE
ENTIRE CWA BY THE EVENING AND SWITCH OVER TO SNOW. BOTH THE GFS AND
ECMWF WERE IN GENERAL AGREEMENT EXCEPT WITH THE TIMING OF THIS
SYSTEM MOVING ACROSS THE AREA ON TUESDAY INTO WEDNESDAY. THE 12Z
ECMWF IS NOW SLOWLY DOWN THE UPPER LEVEL FEATURES DOWN BY NEARLY 6
TO 12 HOURS COMPARED TO THE GFS. FOR NOW WILL NOT MAKE ANY MAJOR
ADJUSTMENTS IN THE EXTENDED DUE TO THE TIMING DIFFERENCES AND KEEP
THE POPS IN FOR THE TUESDAY AFTERNOON AND EVENING TIME FRAME. THIS
TENDS TO LEAN TOWARDS THE FASTER SOLUTION OF THE GFS MODEL...WHICH
IS ON THE FASTER SIDE OF ALL GUIDANCE AT THIS TIME. WITH THE
DIFFERENCES IN TIMING OF UPPER LEVEL SYSTEMS AT DAY 4 WILL LEAVE THE
EXTENDED AS IS AND HELP WITH THE SHORTER TERM FORECAST.
&&
.AVIATION...
LIFR OVER HIGHER TERRAIN. MVFR-IFR IN SNOW LOWER ELEVATIONS.
TURBULENCE DUE TO STRONG NORTHWEST WINDS. ICING IN CLOUD.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 5 AM SUNDAY FOR WYZ063-WYZ064-
WYZ065-WYZ066.
HIGH WIND WATCH FROM 5 AM SUNDAY TO 5 PM SUNDAY FOR WYZ068-
WYZ069-WYZ070.
NE...WIND ADVISORY FROM 5 AM SUNDAY TO 5 PM SUNDAY FOR NEZ001-NEZ002-
NEZ003.
HIGH WIND WATCH FROM 5 AM SUNDAY TO 5 PM SUNDAY FOR NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...EISE
LONG TERM...MGHazardous weather outlook, Nov 29, 2:56 PM MST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 256 PM MST SAT NOV 29 2008 WYZ063>066-302200- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 256 PM MST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH SUNDAY MORNING. SNOW OF 3 TO 6 INCHES AT THE LOWER ELEVATIONS WITH LOCALIZED AREAS UP TO A FOOT IN THE MOUNTAINS WILL COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE SNOW COVERED ROADS AND REDUCED VISIBILITIES BELOW ONE HALF MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW AND WINDY CONDITIONS ON SUNDAY WILL CONTINUE TO CAUSE HAZARDOUS TRAVEL CONDITIONS. SNOW WILL END BUT WINDY CONDITIONS WILL CONTINUE ON MONDAY. EXPECT ANOTHER PERIOD OF SNOW ON TUESDAY AFTERNOON AND WEDNESDAY ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019>021-054-055-WYZ068>070-302200- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 256 PM MST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH OVERNIGHT WITH PERIODS OF LIGHT SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH WILL BE IN EFFECT ON SUNDAY. EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE UP TO 45 MPH WITH GUSTS UP TO 58 MPH DURING THE AFTERNOON. WINDS WILL DECREASE ON SUNDAY EVENING. EXPECT ANOTHER CHANCE OF SNOW ON TUESDAY AFTERNOON AND WEDNESDAY ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-302200- SIOUX-DAWES-BOX BUTTE- 256 PM MST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH OVERNIGHT WITH A SLIGHT CHANCE OF LIGHT SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY WILL BE IN EFFECT ON SUNDAY. EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE UP TO 35 MPH WITH GUSTS UP TO 50 MPH DURING THE AFTERNOON. WINDS WILL DECREASE ON SUNDAY EVENING. EXPECT ANOTHER CHANCE OF SNOW ON TUESDAY AFTERNOON AND WEDNESDAY ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059>062-067-302200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-PLATTE- 256 PM MST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SUSTAINED NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH OVERNIGHT WITH PERIODS OF LIGHT SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE UP TO 35 MPH WITH GUSTS UP TO 45 MPH DURING THE AFTERNOON. WINDS WILL DECREASE ON SUNDAY EVENING. EXPECT ANOTHER CHANCE OF SNOW ON TUESDAY AFTERNOON AND WEDNESDAY ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Nov 29, 9:37 AM MST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
937 AM MST SAT NOV 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM SNOW 10 SW WOODS LANDING 41.01N 106.16W
11/29/2008 E4.0 INCH ALBANY WY PUBLIC
WYOCOLO LODGE, WINDY
0859 AM SNOW RIVERSIDE 41.21N 106.78W
11/29/2008 E1.0 INCH CARBON WY PUBLIC
SNOWING LIGHTLY
0902 AM SNOW 16 SE SARATOGA 41.29N 106.59W
11/29/2008 M3.5 INCH CARBON WY TRAINED SPOTTER
MED BOW LODGE, SNOWING
0905 AM SNOW 6 W CENTENNIAL 41.30N 106.23W
11/29/2008 E8.0 INCH ALBANY WY TRAINED SPOTTER
SNOWY MT LODGE, WINDY
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:10 PM MST | High Wind Watch | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 12 hr |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.